Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood watch at Oct 12, 2021, 3:56 AM CDT for 14 counties in Texas. It took effect at Oct 13, 2021, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 3:56 AM CDT (08:56 UTC)
- In effect from
- Oct 13, 2021, 7:00 AM CDT
- Expired
- Oct 13, 2021, 10:05 PM CDT
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- None
Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3250 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WGUS64 KSJT 120856 FFASJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Angelo TX 356 AM CDT Tue Oct 12 2021 TXZ140-154-155-168>170-121700- /O.NEW.KSJT.FF.A.0003.211013T1200Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Pontotoc, Mason, Rochelle, Streeter, Telegraph, Hext, Junction, Indian Creek, Katemcy, Erna, Koockville, Lohn, Voca, Brady, Menard, Fort Mckavett, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Fife, Fredonia, Brownwood, London, Cleo, and San Saba 356 AM CDT Tue Oct 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in San Angelo has issued a * Flash Flood Watch for a portion of west central Texas, including the following areas, Brown, Kimble, Mason, McCulloch, Menard and San Saba. * From Wednesday morning through Thursday afternoon. * Heavy rainfall is possible across much of the northwest Hill Country and Heartland areas as the remnants of Pamela tracks through the area. Rainfall totals of 2 to 6 inches are possible Wednesday into Thursday morning, with potential for localized higher amounts over parts of Kimble, Mason, and San Saba Counties. This heavy rainfall may lead to flash flooding. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NWSSanAngelo
5 follow-up statements
241 WGUS64 KSJT 121907 FFASJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Angelo TX 207 PM CDT Tue Oct 12 2021 TXZ073-078-139-131015- /O.EXA.KSJT.FF.A.0003.211013T1200Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Concho-Sutton-Coleman- Including the cities of Valera, Lowake, Eden, Fisk, Voss, Live Oak, Echo, Trickham, Coleman, and Sonora 207 PM CDT Tue Oct 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in San Angelo has expanded the * Flash Flood Watch to include a portion of west central Texas, including the following areas, Coleman, Concho and Sutton. * From Wednesday morning through Thursday afternoon. * Heavy rainfall is possible across much of the northwest Hill Country and Heartland generally east of a Coleman to Eden to Sonora line. The remnants of Pamela will track across the area, combining with a slow moving cold front to produce rainfall totals of 2 to 6 inches by Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ140-154-155-168>170-131015- /O.CON.KSJT.FF.A.0003.211013T1200Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Pontotoc, Mason, Rochelle, Streeter, Telegraph, Hext, Junction, Indian Creek, Katemcy, Erna, Koockville, Lohn, Voca, Brady, Menard, Fort Mckavett, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Fife, Fredonia, Brownwood, London, Cleo, and San Saba 207 PM CDT Tue Oct 12 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * A portion of west central Texas, including the following areas, Brown, Kimble, Mason, McCulloch, Menard and San Saba. * From Wednesday morning through Thursday afternoon. * Heavy rainfall is possible across much of the northwest Hill Country and Heartland generally east of a Coleman to Eden to Sonora line. The remnants of Pamela will track across the area, combining with a slow moving cold front to produce rainfall totals of 2 to 6 inches by Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. Areas along the San Saba and South Llano River should be alert for the possibility of rapidly rising water as the heavy rain begins. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 7
188 WGUS64 KSJT 130850 FFASJT Flood Watch National Weather Service San Angelo TX 350 AM CDT Wed Oct 13 2021 TXZ073-078-139-140-154-155-168>170-132200- /O.CON.KSJT.FF.A.0003.211013T1200Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Concho-Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Trickham, Pontotoc, Katemcy, Rochelle, Streeter, Telegraph, Coleman, Hext, Junction, Lowake, Indian Creek, Voss, Live Oak, Erna, Koockville, Lohn, Fort Mckavett, Sonora, Valera, Brady, Eden, Voca, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Mason, Fife, Fredonia, Fisk, Brownwood, Echo, London, Cleo, Menard, and San Saba 350 AM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * A portion of west central Texas, including the following areas, Brown, Coleman, Concho, Kimble, Mason, McCulloch, Menard, San Saba and Sutton. * From 7 AM CDT this morning through Thursday afternoon. * Heavy rainfall is possible across much of the northwest Hill Country and Heartland generally east of a Coleman to Eden to Sonora line. The remnants of Pamela will track across the area, combining with a slow moving cold front to produce rainfall totals of 2 to 5 inches by Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. Areas along the San Saba and South Llano River should be alert for the possibility of rapidly rising water as the heavy rain begins. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 42
393 WGUS64 KSJT 131912 FFASJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Angelo TX 212 PM CDT Wed Oct 13 2021 TXZ065-066-072-076-077-140500- /O.EXA.KSJT.FF.A.0003.000000T0000Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coke-Runnels-Tom Green-Crockett-Schleicher- Including the cities of Robert Lee, Ballinger, Benoit, Wall, Eldorado, Pumphrey, Tennyson, Winters, Bronte, Rowena, Hatchel, Ozona, San Angelo, Crews, Sanco, Silver, and Carlsbad 212 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in San Angelo has expanded the * Flash Flood Watch to include a portion of west central Texas, including the following areas, Coke, Crockett, Runnels, Schleicher and Tom Green. * Through Thursday afternoon. * Heavy rainfall is possible across much of the Concho Valley and Edwards Plateau generally east of a Robert Lee to San Angelo to Ozona line. The remnants of Pamela will track across the area late this afternoon and into tonight, combining with a slow moving cold front to produce rainfall totals of 1 to 3 inches by Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ073-078-139-140-154-155-168>170-140500- /O.CON.KSJT.FF.A.0003.000000T0000Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Concho-Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Trickham, Pontotoc, Katemcy, Rochelle, Streeter, Telegraph, Coleman, Hext, Junction, Lowake, Indian Creek, Voss, Live Oak, Erna, Koockville, Lohn, Fort Mckavett, Sonora, Valera, Brady, Eden, Voca, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Mason, Fife, Fredonia, Fisk, Brownwood, Echo, London, Cleo, Menard, and San Saba 212 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * A portion of west central Texas, including the following areas, Brown, Coleman, Concho, Kimble, Mason, McCulloch, Menard, San Saba and Sutton. * Through Thursday afternoon. * Heavy rainfall is possible across much of the Heartland and Northwest Hill Country generally east of a Robert Lee to San Angelo to Ozona line. The remnants of Pamela will track across the area late this afternoon and into tonight, combining with a slow moving cold front to produce rainfall totals of 2 to 5 inches by Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. Areas along the San Saba and South Llano River should be alert for the possibility of rapidly rising water as the heavy rain begins. * Low-lying areas may be impacted by flowing or standing water. Flooding may occur in urban or poor drainage areas, as well as near creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 7
317 WGUS64 KSJT 140143 FFASJT Flood Watch National Weather Service San Angelo TX 843 PM CDT Wed Oct 13 2021 TXZ065-066-072-073-076>078-139-140245- /O.CAN.KSJT.FF.A.0003.000000T0000Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coke-Runnels-Tom Green-Concho-Crockett-Schleicher-Sutton-Coleman- Including the cities of Trickham, Eldorado, Crews, Coleman, Echo, Lowake, Benoit, Voss, Live Oak, Winters, San Angelo, Robert Lee, Ballinger, Valera, Eden, Tennyson, Bronte, Hatchel, Ozona, Sanco, Wall, Fisk, Silver, Rowena, Pumphrey, Sonora, and Carlsbad 843 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of west central Texas, including the following areas, Coke, Coleman, Concho, Crockett, Runnels, Schleicher, Sutton and Tom Green has been cancelled. The heavy rainfall that prompted the watch has moved out of the area, therefore the Flood Watch is cancelled. $$ TXZ140-154-155-168>170-141100- /O.CON.KSJT.FF.A.0003.000000T0000Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Pontotoc, Mason, Rochelle, Streeter, Telegraph, Hext, Junction, Indian Creek, Katemcy, Erna, Koockville, Lohn, Voca, Brady, Menard, Fort Mckavett, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Fife, Fredonia, Brownwood, London, Cleo, and San Saba 843 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * A portion of west central Texas, including the following areas, Brown, Kimble, Mason, McCulloch, Menard and San Saba. * Through Thursday afternoon. * Heavy rainfall is still possible late tonight, mainly east of a Brownwood to Junction line. The remnants of Pamela will track across the area tonight, combining with a slow moving cold front to potentially produce additional heavy rainfall totals through Thursday morning, with potential for localized even higher amounts. This heavy rainfall may lead to flash flooding. Areas along the San Saba and South Llano River should be alert for the possibility of rapidly rising water as the heavy rain begins. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SN
545 WGUS64 KSJT 140305 FFASJT Flood Watch National Weather Service San Angelo TX 1005 PM CDT Wed Oct 13 2021 TXZ140-154-155-168>170-140415- /O.CAN.KSJT.FF.A.0003.000000T0000Z-211014T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Cherokee, Pontotoc, Mason, Rochelle, Streeter, Telegraph, Hext, Junction, Indian Creek, Katemcy, Erna, Koockville, Lohn, Voca, Brady, Menard, Fort Mckavett, Roosevelt, Harkeyville, Chappel, Loyal Valley, Segovia, Fife, Fredonia, Brownwood, London, Cleo, and San Saba 1005 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of west central Texas, including the following areas, Brown, Kimble, Mason, McCulloch, Menard and San Saba has been cancelled. The Flood Watch is cancelled. With the heavy rainfall moving east of the area, and no significant additional rainfall expected overnight, flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. $$ SN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 1:03 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 12, 1:03 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 103 AM CDT Tue Oct 12 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 226 PM CDT Mon Oct 11 2021 While it was sunny and dry with light winds across West Central Texas this afternoon, significant changes are on the way. A potent upper low over the 4 corners region Tuesday morning will swing northeast into the Central Plains Tuesday night. This will bring increasingly strong southerly flow and moisture into the region. GFS MUCAPES increase into the to 3000 J/KG late Tuesday afternoon. While an isolated severe thunderstorm is possible Tuesday afternoon, it appears the better chance will be later Tuesday night. With warm strong south winds, temperatures will be warming up to highs into upper 80s to lower 90s Tuesday. South winds will be increasing into the 20 to 30 mph range from late morning into the the afternoon Tuesday...across the Big Country and Concho Valley. For tonight,lows will be mainly in the lower 60s, especially over southern sections which will see increasing moisture and clouds. && .LONG TERM... (Tuesday night through next Monday) Issued at 226 PM CDT Mon Oct 11 2021 Well, its going to be an interesting few days across some portion of West Central Texas. First weather maker will be a shortwave moving across the Rockies, that helps a cold front move into West Texas Tuesday night. Many of the models, including the NAMNEST, RAP, and GFS show some variation of a line of convection moving into the area with the front, although vary with regards to just how intense and how widespread. With the low level moisture surge moving back into the area and the cooling aloft with the upper trough approach, getting some hail or wind gusts from the stronger storms certainly possible. SPC has much of the area in a marginal risk for overnight as the front moves into the area. Meanwhile, weather maker 2 will be entering the picture in the form of tropical cyclone Pamela. As the front stalls somewhere across West Central Texas, the remnants of Pamela move quickly across the area and bring the potential for very heavy rainfall. With the boundary across the area, PWAT's near or above 2 inches, a little jet dynamic interaction going on between the systems, low level jet climbing above 40 knots, and what should be an efficient warm rain process, rain may accumulate quickly. Still quite a few questions about where the initial boundary stalls and the track of the core of Pamela which makes the forecast more difficult. Heavy rain is likely, but exactly where the bigger issue. Current track of Pamela from NHC, current guidance from WPC, and most model data suggests that the Hill Country remains the main threat area. Will stick with that idea for now but be prepared should the threat area shift a little east or west. Of note as well, could be a tight gradient on the western side of the system, so cut off between several inches of rain and almost nothing could be small. This may play havoc with the POPs forecast for San Angelo and Abilene themselves. Otherwise, rest of the forecast looks fairly benign. Cool air mass settles in behind the front and Pamela, with highs only climbing into the lower 70s for the weekend. Lows will drop into the lower 40s by Sunday morning, which means some of the more low lying areas will be headed down into the 30s. && .AVIATION... (06Z TAFS) Issued at 1253 AM CDT Tue Oct 12 2021 An extensive stratus deck over the Hill Country is spreading northward into our southeastern counties early this morning. Expect MVFR ceilings to develop at all the TAF sites in the overnight and early morning hours. A further reduction to IFR cigs is possible at the southern terminals. Low level stratus should scatter out by the late morning/early afternoon. There remains uncertainty regarding shower or thunderstorm coverage in the morning and afternoon hours, with the best chances for convection across our southeastern counties. Will include VCSH at KJCT and KBBD and continue to monitor radar and model trends overnight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 68 79 62 / 20 80 60 50 San Angelo 89 68 79 61 / 20 60 70 50 Junction 87 69 82 63 / 30 60 80 70 Brownwood 86 68 79 62 / 40 60 90 70 Sweetwater 90 66 79 62 / 20 70 40 30 Ozona 86 68 78 62 / 20 50 70 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....07 AVIATION...42
Hazardous weather outlook, Oct 11, 2:30 PM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 230 PM CDT Mon Oct 11 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 230 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms with heavy rain will be possible across much of West Central Texas...Wednesday into Thursday. Heavy rainfall may lead to localized flooding...especially east of an Ozona...San Angelo... Abilene line. In addition, a few thunderstorms may approach severe levels Tuesday afternoon and night...with the main hazards being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:54 PM CDT | Wind Advisory | SJT | Callahan, Coke, Fisher, Haskell, Irion, Jones and 7 more | 8 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.